I have been on Victoza for over a year. It worked wonderfully, bringing my A1c down to 5.8 and I lost 15 pounds. In the last few months however, it seemed to stop being effective and my A1c climbed back up and I quit losing weight.
Has anyone else had this experience? Has anyone learned why it might have stopped working?
1. Have you had a change in diet or exercise? (more carbs & sugar than usual)
2. Any possible hormonal changes?
3. Have you been sick?
I ask because these issues can alter your HBA1C results. I'd recommend speaking to your doctor and figuring out what went wrong and finding a plan that works best for you. Be clear about what might have changed because it can alter his/her decision on changing oral meds, increasing dose or using insulin.
Actually, no. In addition to the 15 lbs I lost with Victoza, I had lost another 10 BEFORE even going on it...I walk/run almost every single day (have for months).
No diet changes. I don't even eat very much.
I've been diabetic for almost 15 years...always maintained pretty good control. I have had a bad year...my mother's death and I just finished Physical Therapy for a bad shoulder. But I've lived with chronic pain for YEARS. So pain is not really new to me.
No hormonal changes...I called my doctor and for the first time ever (I love my doctor) he disappointed me. I was throwing up this morning because my sugars were 266. I get nauseated when they're over 150 (hence the rigid control). They told me to go to Urgent Care to get treated for vomiting. They didn't relate it to my sugars. I faxed them a note telling them I know my body and its reactions to high sugars. Shoot my fasting has been 177 where it's usually 110.
I don't feel sick until my sugars spike...so I was wondering if the Victoza had actually stopped working on me.
I babbled, sorry. And thank you.
I have been on Victoza since October 2011 and I notice a reduction in effectiveness. My doctor had told me when I started that this would happen, as it does with all these meds. My sugar is still low, but I do get 130-150 in the morning when on Victoza, I would have 110.
I was reading the other comments below and it sounds like your Victoza has lost its potency! You should talk to your doctor about changing medications or rotating them (i.e with Byetta) like bsc below says. You should get it done asap, if you are feeling like that with high levels you need something more effective soon before you cause any further damage.
Please keep us up to date on your solution!
Bernstein is actually quite positive about Victoza, but he says that in his clinical practice he has found that it loses effectiveness after about six months. I've never hear an explanation of why it stops working, perhaps your body just adapts to the medication. Victoza and Byetta worked for me, but only for 2-4 weeks after which it stopped working. It was wonderfully effective while it worked tho.
Bernstein's solution is to rotate Victoza with Byetta switching every six months. Perhaps you work with your doctor to give that a try?
Thank you so much...never heard about Victoza losing its potency. I was on Byetta some time back, but it caused me too many gastric issues. I had to get off it. It also stopped working. I have a call into my doctor.
So it may be that there is nothing wrong with me, just that the Victoza quit working. That's sort of a relief.
I really appreciate all the input!
im just started 4 weeks ago and my sugar are staying around 5.mark so far but have be so sick with it
I wanted to update you since I started this thread...it turns out I had become insulin resistant due Hashimoto's Disease. I had a 4cm mass on the right lobe of my thyroid. It was removed last week.
I hope that my sugars will start coming back in control. And since none of my doctors feel it was caused by the Victoza, I will be going back on it. It never made me sick. It helped me lose weight and kept my A1c to 5.8.
PLEASE...make sure your doctor palpitates your throat!!!! Mine could have been found sooner.
My Victoza also seems to have stopped working. Now Victoza seems to do nothing at all so I’ll stop it.
I had the same experience with Byetta.
This is interesting about switching between the two every six months.
To me, Victoza, as with all other Diabetes oral medications like Metformin, Januvia...
It only works for one or two years the most.While Metformin works for about 3-5 years.
Not an answer to your question, just a comment. I was on Victoza for a short time, only one of the side effects is pancreatitis -- I got it. All I can say is that I'm very cautious these days about starting any kind of med that is too new. sometimes I think that pharma companies are in a big hurry to get their product on the market, and we suffer for it. Be careful.